Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Feb 24, 2012, 4:40 PM EST for Dare County, Hyde County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2012, 4:40 PM EST (21:40 UTC)
- Expired
- Feb 24, 2012, 5:15 PM EST
- In force
- 35 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 124 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:19 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
610
WUUS52 KMHX 242140
SVRMHX
NCC055-095-242215-
/O.NEW.KMHX.SV.W.0005.120224T2140Z-120224T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
440 PM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OUTER BANKS HYDE COUNTY IN EASTERN NORTH CAROLINA
SOUTHERN OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 515 PM EST
* AT 438 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES WEST OF HATTERAS...OR 8 MILES
NORTHEAST OF OCRACOKE...MOVING EAST AT 50 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HATTERAS...
FRISCO...
AVON...BUXTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
EASTERN NORTH CAROLINA.
&&
LAT...LON 3522 7552 3523 7562 3513 7591 3514 7591
3515 7590 3519 7580 3521 7577 3521 7572
3524 7569 3523 7566 3527 7560 3528 7553
3548 7550 3548 7551 3548 7549 3552 7550
3557 7546
TIME...MOT...LOC 2140Z 248DEG 45KT 3523 7588
$$
292 follow-up statements
982
WWUS52 KMHX 242156
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
456 PM EST FRI FEB 24 2012
NCC055-095-242215-
/O.CON.KMHX.SV.W.0005.000000T0000Z-120224T2215Z/
OUTER BANKS HYDE NC-OUTER BANKS DARE NC-
456 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR SOUTHERN OUTER BANKS DARE AND NORTHEASTERN OUTER BANKS HYDE
COUNTIES...
AT 452 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FRISCO...MOVING EAST AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CAPE HATTERAS
LIGHTHOUSE...BUXTON...AVON AND SALVO.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE TO SAFE SHELTER NOW.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
EASTERN NORTH CAROLINA.
LAT...LON 3522 7552 3523 7562 3513 7591 3514 7591
3515 7590 3519 7580 3521 7577 3521 7572
3524 7569 3523 7566 3527 7560 3528 7553
3548 7550 3548 7551 3548 7549 3552 7550
3557 7546
TIME...MOT...LOC 2156Z 249DEG 44KT 3530 7560
$$
29901
WWUS52 KMHX 242213
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
513 PM EST FRI FEB 24 2012
NCC055-095-242223-
/O.EXP.KMHX.SV.W.0005.000000T0000Z-120224T2215Z/
OUTER BANKS HYDE NC-OUTER BANKS DARE NC-
513 PM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OUTER BANKS DARE AND
NORTHEASTERN OUTER BANKS HYDE COUNTIES EXPIRES AT 515 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
EASTERN NORTH CAROLINA.
LAT...LON 3522 7552 3523 7562 3513 7591 3514 7591
3515 7590 3519 7580 3521 7577 3521 7572
3524 7569 3523 7566 3527 7560 3528 7553
3548 7550 3548 7551 3548 7549 3552 7550
3557 7546
TIME...MOT...LOC 2213Z 249DEG 44KT 3537 7536
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:33 PM EST, 7 minutes earlier.
Area forecast discussion, Feb 24, 4:33 PM EST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 PM EST FRI FEB 24 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING.
HIGH PRESSURE WILL BUILD IN OVER THE AREA SATURDAY NIGHT AND
REMAIN THROUGH THE BEGINNING OF NEXT WEEK. ANOTHER STRONG SYSTEM
WILL APPROACH THE AREA WEDNESDAY.
&&
.NEAR TERM /THIS EVENING AND TONIGHT/...
AS OF 420 PM FRI...TORNADO WATCH 38 REMAINS IN EFFECT FOR THE
ENTIRE MHX CWA INCLUDING THE COASTAL WATERS THROUGH 01Z/8PM THIS
EVENING. EASTERN NORTH CAROLINA REMAINS IN A MODERATE RISK FOR
SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING WITH THE
PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS. AN ISOLATED
TORNADO MAY ALSO BE POSSIBLE ALONG WITH HAIL. PLEASE CONTINUE TO
MONITOR THE LATEST SEVERE WEATHER CONDITIONS THROUGH THE NATIONAL
WEATHER SERVICE AND LOCAL MEDIA OUTLETS. STORMS EARLIER THIS
AFTERNOON PRODUCED QUARTER TO HALF DOLLAR SIZE HAIL AND DA MANGING
WINDS WHICH DAMAGED MOBILE HOMES AND SMALL STRUCTURES.
AN AREA OF LOW PRES IS MOVING ACROSS THE OHIO RIVER VALLEY TOWARDS
SOUTHERN NEW ENGLAND THIS AFTERNOON WITH TRAILING COLD FRONT
EXTENDING SOUTHWARD ACROSS THE SOUTHERN APPALACHIAN MOUNTAINS INTO
SOUTHERN GEORGIA. A ROBUST UPPER LEVEL SHORTWAVE MOVING ACROSS
THE MIDWEST WILL HELP STRENGTHEN THE LOW PRES SYSTEM AS IT LIFTS
ACROSS NEW ENGLAND AND PUSH A STRONG COLD FRONT ACROSS ERN NC THIS
EVENING.
EXPECT HEAVY SHOWERS AND THE POTENTIAL FOR SEVERE STORMS TO
PERSIST THROUGH LATE AFTERNOON...WHEN BEST FORCING ASSOC WITH THE
FRONT MOVES ACROSS THE AREA. SOUTHWESTERLY FLOW HAS ALLOWED MORE
INSTABILITY TO DEVELOP ACROSS THE REGION WITH NAM/GFS PLAN VIEW
AND FORECAST SOUNDINGS APPROX 1000 J/KG CAPE WITH LI'S IN THE -5
TO -6 C RANGE. TREMENDOUS HELICITY CONTINUES UPWARDS OF 500 M2S2.
STRONG 50-60 KT BULK SHEAR ACROSS THE REGION WILL ALLOW CONVECTION
TO BE STRONG OR POTENTIALLY SEVERE IF INSTABILITY CAN BE REALIZED
WHICH IS QUITE POSSIBLE WITH STRONG FORCING ALONG AND JUST AHEAD
OF THE FRONT AND WILL CONTINUE MENTION OF DAMAGING WINDS IN THE
GRIDS. ALSO CANNOT RULE OUT AN ISOLATED TORNADO BUT THE MAIN
THREAT WILL BE FROM STRAIGHT LINE WINDS. PW'S INCREASE TO ABOUT
1.5" THIS AFTERNOON WHICH IS NEAR 2 STANDARD DEVIATIONS ABOVE
NORMAL FOR LATE FEB AND COULD SEE LOCALLY HEAVY RAINFALL WITH THE
STORMS BUT FLOODING POTENTIAL WILL BE LOW AS THE STORMS WILL BE
PUSHING ACROSS THE AREA RATHER QUICKLY. QPF AMOUNTS EXPECTED TO BE
BETWEEN A HALF AND THREE QUARTERS INCH.
THE COLD FRONT WILL PUSH OFFSHORE BY 06-09Z WITH MODERATE WESTERLY
CAA BEHIND THE FRONT...ALONG WITH SURFACE WINDS AROUND 10 KNOTS.
ATYPICAL DIURNAL TEMP CURVE OVERNIGHT GIVEN SHOWERS AND
THUNDERSTORMS THROUGH LATE EVENING. MIN TEMPS WILL FALL INTO THE 40S.
&&
.SHORT TERM /SATURDAY/...
AS OF 420 PM FRI...HIGH PRESSURE WILL PUSH NORTHEAST ACROSS THE
REGION SAT WITH A WEAK BACKDOOR COLD FRONT APPROACHING FROM THE
NORTHWEST BY LATE AFTERNOON. WINDS WILL INCREASE 15-20 MPH AS THE
WESTERLY PRESSURE GRADIENT TIGHTENS BETWEEN HIGH BUILDING IN FROM
THE SW AND STRONG LOW PRESSURE ACROSS NEW ENGLAND/SOUTHEASTERN
CANADA. MODERATE CAA WILL ONLY ALLOW TEMPS TO BUILD INTO THE MID
50S...BACK TO NEAR CLIMO FOR LATE FEB.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...BLEND OF GFS..ECMWF AND HPC PROGS USED DURING
PERIOD. FAIR SKIES AND COLDER TEMPS AT BEGINNING OF PERIOD WITH
MODIFYING ARCTIC AIR MASS MOVING IN FROM W-NW. UNSETTLED PERIOD
EXPECTED MON-WED NIGHT WITH SEVERAL WEAK BOUNDARIES AFFECTING AREA
FOLLOWED BY STRONGER COLD FRONT WED NIGHT. WEAK COASTAL TROF FORMING
MON WILL GIVE WAY TO WEAK COL FRONT FROM N MON NIGHT. FRONT WILL
STALL JUST S OF AREA THEN RETREAT N AS WARM FRONT TUE
NIGHT...LEADING TO RETURN OF WARM SECTOR CONDITIONS AHEAD OF
STRONGER FRONT WED AND WED NIGHT. NO CHANGE TO PREVIOUS FCST LOW CHC
POPS FROM MON NIGHT-WED NIGHT. DRY FCST FOR THU THROUGH FRI MORNING
WITH HIGH PRES RETURNING. NEXT SHRT WV APPROACHES QUICKLY FRI AFTN
AND WENT WITH SLGT CHC POPS FOR NOW.
MOS BLEND FOR TEMPS SAT NIGHT THROUGH SUN NIGHT...THEN HPC REST OF
PERIOD. TYPICAL ROLLER-COASTER RIDE DURING PERIOD WITH BELOW NORMAL
TEMPS EARLY MODERATING TO 10-20 DEGS ABOVE NORMAL MIDWEEK...THEN
BACK TO NEAR NORMAL FRIDAY.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/
AS OF 145 PM FRI...AREA TAF SITES REMAIN UNDER A TORNADO WATCH
THROUGH 8 PM LST. MODERATE SOUTHWESTERLY FLOW WILL CONTINUE WITH
GUSTS NEAR 30 KNOTS THROUGH THIS EVENING AHEAD OF THE COLD FRONT.
MVFR EXPECTED IN LOWERED CEILINGS AND WILL BE POSSIBLE IN REDUCED
VISIBILITIES DURING HEAVIER CONVECTION/SHOWERS. SKIES WILL CLEAR
OUT WITH WINDS SHIFTING WEST BY 09-12Z TONIGHT WITH GRADIENT WINDS
REMAINING NEAR 10 KNOTS THROUGH THE MORNING HOURS.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM FRIDAY...HIGH PRES BUILDING IN WILL PRODUCE PREVAILING
VFR SAT NIGHT THROUGH SUN NIGHT. SOME MVFR CIGS LIKELY WITH RETURN
FLOW SCU AND PSBL WDLY SCT SHRA MON AND MON NIGHT...AND AGAIN TUE
NIGHT INTO WED.
&&
.MARINE...
SHORT TERM /THROUGH SATURDAY/
AS OF 430 PM FRI...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE
MODERATE SOUTHWESTERLY FLOW WITH WINDS AROUND 25 KNOTS AND SEAS
BUILDING FROM SOUTH TO NORTH. 41036 OFF ONSLOW BAY HAS BUILT 8-9
FT WHILE BUOYS FARTHER NORTH OFF DUCK 4-5 FT. SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE FOR ALL COASTAL WATERS AND THE PAMLICO
AND ALBEMARLE SOUNDS AHEAD OF AN APPROACHING COLD FRONT WHICH WILL
CROSS THE WATERS OVERNIGHT.
THE SOUTHERN WATERS...ESPECIALLY OUTER PORTIONS CLOSER TO THE
GULF STREAM COULD SEE OCCASIONAL GUSTS TO GALE FORCE THIS
EVENING BUT GENERALLY NOT EXPECTING WIDESPREAD GALES AND WILL
MAINTAIN SCA. THE COLD FRONT IS PROGGED TO PUSH ACROSS THE WATERS
BETWEEN 03Z- 06Z WHICH WILL LIKELY BRING GUSTY OUTFLOW WINDS
ACROSS THE WATERS POTENTIALLY REACHING 50+ KTS. AFTER FROPA WINDS
BECOMING WLY AROUND 20-25 KT AS STRONG CAA DEVELOPS. OFFSHORE FLOW
WILL ALLOW SEAS TO GRADUALLY SUBSIDE AFTER MIDNIGHT TO AROUND 4-7
FT BY SAT MORNING. WINDS WILL GUST ABOVE 25 KNOTS THROUGH THE DAY
SAT WITH SEAS AND WINDS DIMINISHING BELOW SCA LEVELS BY LATE
AFTERNOON FOR THE SOUTHERN WATERS. SCAS WILL CONTINUE INTO THE
LONG RANGE FOR THE CENTRAL AND NORTHERN WATERS.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 PM FRIDAY...ONGOING SCA WINDS AND SEAS OVER NRN WATERS WILL
GRADUALLY DIMINISH SAT NIGHT AND EARLY SUN AS HIGH PRES BUILDS IN
FROM W. VEERING WINDS 10 KT OR LESS SUN NIGHT INTO MON AS HIGH PRES
MOVES ACROSS AREA AND MOVES OFFSHORE. WEAK WIND SHIFT EXPECTED MON
NIGHT WITH FRONTAL BNDRY MON NIGHT...RETURNING BACK TO SRLY TUE
NIGHT AS FRONT MOVES BACK AS WARM FRONT. S-SW WINDS WILL INCREASE TO
SCA MOST OF WATERS WED AHEAD OF APPROACHING STRONGER COLD FRONT.
WW3 USED FOR SEAS DURING PERIOD. SEAS WILL DIMINISH BELOW 6 FT NRN
AND CENTRAL WATERS SUN MORNING AND CONTINUE TO SUBSIDE SUN NIGHT
INTO MON WITH LIGHT WINDS. HEIGHTS MAINLY 3 FT OR LESS MON NIGHT
INTO TUE...THEN BUILDING TO 6 FT OR HIGHER WED WITH INCREASING S-SW
WINDS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EST SATURDAY FOR AMZ130-135.
SMALL CRAFT ADVISORY UNTIL NOON EST SUNDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 11 AM EST SATURDAY FOR AMZ156-158.
&&
SYNOPSIS...SK/DAG
NEAR TERM...SK/DAG
SHORT TERM...DAG
LONG TERM...JBM
AVIATION...JBM/SK/DAG
MARINE...JBM/SK/DAGHazardous weather outlook, Feb 24, 1:43 PM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 143 PM EST FRI FEB 24 2012 NCZ029-044>047-079>081-090>095-098-103-104-251845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 143 PM EST FRI FEB 24 2012 ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A STRONG COLD FRONT WILL BE APPROACHING EASTERN NORTH CAROLINA TODAY BRINGING GUSTY SOUTHWEST WINDS AND STRONG TO POTENTIALLY SEVERE THUNDERSTORMS. SOUTHWEST WINDS AROUND 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PERSIST FROM THROUGH THE AFTERNOON HOURS. THUNDERSTORM CHANCES WILL INCREASE LATE IN THE AFTERNOON AHEAD OF THE COLD FRONT AND PERSIST INTO EARLY EVENING BEFORE THE FRONT PUSHES OFFSHORE. THESE STORMS WILL BE STRONG TO SEVERE WITH THE PRIMARY THREAT BEING DAMAGING STRAIGHT LINE WINDS. MARGINALLY SEVERE HAIL AND AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK HAS BEEN ACTIVATED.
In the hours before
Local storm report, Feb 24, 3:41 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 4 SW PINK HILL 35.02N 77.79W
02/24/2012 DUPLIN NC EMERGENCY MNGR
*** 1 INJ *** DUPLIN CO EMERGENCY MANAGER RELAYED MAJOR
MOBILE HOME DAMAGE WITH 1 VEHICLE TOTALED AND 1 INJURY.
&&
EVENT NUMBER MHX1200038
DAGLocal storm report, Feb 24, 3:45 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 4 N KENANSVILLE 35.02N 77.97W
02/24/2012 DUPLIN NC EMERGENCY MNGR
EMERGENCY MANAGER RELAYED REPORT OF POWERLINES DOWN
NORTH OF KENANSVILLE ON WILLIAMS ROAD.
&&
EVENT NUMBER MHX1200039
DAGLocal storm report, Feb 24, 4:06 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 9 NW RICHLANDS 34.99N 77.66W
02/24/2012 E1.00 INCH JONES NC 911 CALL CENTER
QUARTER SIZE HAIL REPORTED ON HIGHWAY 41
&&
EVENT NUMBER MHX1200040
WLRLocal storm report, Feb 24, 4:10 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
410 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM LIGHTNING BRICES CREEK 35.06N 77.09W
02/24/2012 CRAVEN NC EMERGENCY MNGR
*** 1 INJ *** EMERGENCY MANAGER REPORTED 12 YR OLD
STRUCK BY LIGHTNING AT BRICES CREEK ROAD
&&
EVENT NUMBER MHX1200041
WLRLocal storm report, Feb 24, 4:14 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
414 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG COMFORT 35.01N 77.48W
02/24/2012 JONES NC PUBLIC
QUARTER SIZE HAIL. CHICKEN COOP AND GOAT HOUSE BOTH
DESTROYED. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER MHX1200042
CQDLocal storm report, Feb 24, 4:19 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM LIGHTNING REELSBORO 35.13N 76.91W
02/24/2012 PAMLICO NC AMATEUR RADIO
HAM RADIO REPORT OF HOUSE STRUCK BY LIGHTNING IN
REELSBORO
&&
EVENT NUMBER MHX1200043
WLRThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:26 PM EST | Special Weather Statement | MHX | Duplin | 64 min |
| Feb 24, 2:28 PM EST | Special Weather Statement | MHX | Duplin, Jones, Lenoir | 62 min |
| Feb 24, 2:38 PM EST | Severe Thunderstorm Warning | MHX | Duplin | 37 min |
| Feb 24, 2:56 PM EST | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 49 min |
| Feb 24, 3:27 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Jones, Pamlico | 48 min |
| Feb 24, 3:49 PM EST | Special Marine Warning | MHX | 41 min | |
| Feb 24, 4:21 PM EST | Special Marine Warning | MHX | 39 min | |
| Feb 24, 4:53 PM EST | Special Marine Warning | MHX | 37 min | |
| Feb 24, 6:02 PM EST | Special Weather Statement | MHX | Duplin | 43 min |
| Feb 24, 6:25 PM EST | Special Weather Statement | MHX | Jones, Lenoir | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.